Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 35, NWS Fort Worth, TX

June 12, 2009Jack County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 5:18 PM CDT for Jack County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 5:18 PM CDT (22:18 UTC)
Expired
Jun 12, 2009, 6:00 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:29 PM CDTTORNADO5 S Jacksboro, TXTORNADO LASTED ABOUT 4-5 MINUTES
Jun 12, 5:50 PM CDTTORNADO2 Wnw Perrin, TXSPOTTER REPORTED TORNADO JUST WNW OF PERRIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:29 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2338 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 122218
TORFWD
TXC237-122300-
/O.NEW.KFWD.TO.W.0035.090612T2218Z-090612T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 518 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A        
  DEVELOPING TORNADO SOUTHWEST OF JACKSBORO...MOVING SOUTHEAST AT 
  10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831
TIME...MOT...LOC 2218Z 309DEG 10KT 3313 9824

$$


DUNN
2 follow-up statements
000 
WWUS54 KFWD 122228
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT FRI JUN 12 2009

TXC237-122300-
/O.CON.KFWD.TO.W.0035.000000T0000Z-090612T2300Z/
JACK TX-
528 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
JACK COUNTY...

AT 527 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A 
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED ABOUT 5 MILES 
SOUTHWEST OF JACKSBORO...MOVING EAST AT 10 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY...BUT WILL CROSS FM 206 ABOUT 5 MILES SOUTH OF 
JACKSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831
TIME...MOT...LOC 2227Z 282DEG 8KT 3316 9822

$$


92
000 
WWUS54 KFWD 122237
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT FRI JUN 12 2009

TXC237-122300-
/O.CON.KFWD.TO.W.0035.000000T0000Z-090612T2300Z/
JACK TX-
537 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
JACK COUNTY...

AT 536 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A 
TORNADO.  THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL JACK 
COUNTY...MOVING SOUTHEAST AT 15 MPH.

THE TORNADO WILL TRACK NEAR THE TOWN OF PERRIN IN SOUTHERN JACK 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831
TIME...MOT...LOC 2236Z 299DEG 11KT 3310 9817

$$


92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:58 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 3:58 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT FRI JUN 12 2009

.DISCUSSION...
THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF
2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE
WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A
GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD
MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST.
HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF
OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES
SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL
BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS
IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  96  76  97  76 /  30  20  30  10  10
WACO, TX              78  98  76  98  76 /  20  20  20  10   5
PARIS, TX             74  94  74  94  74 /  30  20  30  20  10
DENTON, TX            76  96  74  97  74 /  30  20  30  10  10
MCKINNEY, TX          75  96  74  96  72 /  30  20  30  20  10
DALLAS, TX            79  96  78  97  78 /  30  20  30  10   5
TERRELL, TX           76  96  76  96  75 /  30  20  20  10   5
CORSICANA, TX         75  97  75  96  75 /  20  20  20  10   5
TEMPLE, TX            74  97  74  97  74 /  20  20  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/58
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI JUN 12 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS
THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING
WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE
I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:15 PM CDTSpecial Weather StatementFWDBell30 min
Jun 11, 7:22 PM CDTAreal Flood WarningFWDDallas6 hr
Jun 11, 7:25 PM CDTSevere Thunderstorm WarningFWDLampasas20 min
Jun 11, 8:26 PM CDTSpecial Weather StatementFWDLampasas34 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningFWDLampasas39 min
Jun 11, 9:38 PM CDTSpecial Weather StatementFWDMilam22 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningFWDMills65 min
Jun 12, 5:40 PM CDTSevere Thunderstorm WarningFWDComanche65 min
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise63 min
Jun 12, 5:53 PM CDTTornado WarningFWDJack, Palo Pinto, Parker52 min
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningFWDMontague68 min
Jun 12, 6:40 PM CDTSevere Thunderstorm WarningFWDJack65 min
Jun 12, 6:43 PM CDTTornado WarningFWDPalo Pinto, Parker62 min
Jun 12, 6:47 PM CDTSevere Thunderstorm WarningFWDMills45 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.